The size function h 0 for quadratic number fields
Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 125-135.

We study the quadratic case of a conjecture made by Van der Geer and Schoof about the behaviour of certain functions which are defined over the group of Arakelov divisors of a number field. These functions correspond to the standard function h 0 for divisors of algebraic curves and we prove that they reach their maximum value for principal Arakelov divisors and nowhere else. Moreover, we consider a function k 0 ˜, which is an analogue of exp h 0 defined on the class group, and we show it also assumes its maximum at the trivial class.

Nous étudions le cas quadratique d’une conjecture énoncée par Van der Geer et Schoof prédisant le comportement de certaines fonctions définies sur le groupe des diviseurs d’Arakelov d’un corps de nombres. Ces fonctions correspondent à la fonction usuelle h 0 relative aux diviseurs de courbes algébriques. Nous montrons qu’elles atteignent leur maximum en les diviseurs d’Arakelov principaux, et nulle part ailleurs. De plus, nous introduisons une fonction k 0 ˜, qui est l’analogue de exp h 0 sur le groupe de classes, et on montre que cette fonction atteint elle-aussi son maximum en la classe triviale.

@article{JTNB_2001__13_1_125_0,
     author = {Francini, Paolo},
     title = {The size function $h^0$ for quadratic number fields},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {1},
     year = {2001},
     pages = {125-135},
     zbl = {1060.11076},
     mrnumber = {1838075},
     language = {en},
     url={jtnb.centre-mersenne.org/item/JTNB_2001__13_1_125_0/}
}
Francini, Paolo. The size function $h^0$ for quadratic number fields. Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 125-135. https://jtnb.centre-mersenne.org/item/JTNB_2001__13_1_125_0/

[1] W. Banaszczyk, New bounds in some transference theorems in the geometry of numbers. Math. Ann. 296 (1993), 625-635. | MR 1233487 | Zbl 0786.11035

[2] A. Borisov, Convolution structures and arithmetic cohomology. Math. AG/9807151 at http://xxx.lanl.gov, 1998.

[3] G. Van Der Geer, R. Schoof, Effectivity of Arakelov divisors and the theta divisor of a number field. Math. AG/9802121 at http://xxx.lanl.gov, 1999. | MR 1847381

[4] R.P. Groenewegen, The size function for number fields. Doctoraalscriptie, Universiteit van Amsterdam, 1999.

[5] H.E. Rose, A course in number theory. Oxford University Press, 1988. | MR 952859 | Zbl 0637.10002